Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 30, 2019, 5:02 PM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2019, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 30, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:19 PM CDT | HEAVY RAIN 2 | 1 Nnw Villa Ridge, MO | RAINFALL OVER THE PAST HOUR AND A HALF. |
| Aug 30, 5:24 PM CDT | FLASH FLOOD | 1 Ene Eureka, MO | FOOT AND A HALF FOOT OF FLOWING WATER ON 5TH STREET. |
| Aug 30, 5:26 PM CDT | HEAVY RAIN 2.35 | Catawissa, MO | |
| Aug 30, 5:30 PM CDT | HEAVY RAIN 1.43 | 1 N Eureka, MO | ONE HOUR RAINFALL FROM THE GAUGE ON THE MERAMEC RIVER NEAR EUREKA. |
| Aug 30, 5:44 PM CDT | FLASH FLOOD | 1 Ne Eureka, MO | ATHLETIC FIELDS AT EUREKA HIGH SCHOOL FLOODED. |
| Aug 30, 6:12 PM CDT | FLASH FLOOD | 3 Nnw Parkdale, MO | USGS SMALL STREAM GAUGE NEAR PEERLESS PARK (PRKM7) ON THE WILLIAMS CREEK HAS RISEN ABOVE FLOOD STAGE. |
| Aug 30, 6:26 PM CDT | HEAVY RAIN 3 | 1 E Eureka, MO | RAIN ONGOING. |
| Aug 30, 6:30 PM CDT | FLASH FLOOD | 1 Sw Peerless Park, MO | WATER RESCUE AT MERAMEC STATION AND SMIZER MILL ROAD IN FENTON. |
| Aug 30, 6:34 PM CDT | FLASH FLOOD | 2 Wnw Byrnes Mill, MO | FLASH FLOODING IN A NEIGHBORHOOD AT HIGHWAY W AND WINNIFRED DRIVE. |
| Aug 30, 7:07 PM CDT | FLASH FLOOD | 1 Wsw Clarkson Valley, MO | USGS SMALL STREAM GAUGE NEAR CHESTERFIELD (BNMM&) ON THE BONHOMME CREEK HAS RISEN ABOVE FLOOD STAGE. |
| Aug 30, 7:07 PM CDT | HEAVY RAIN 4.22 | 1 E Eureka, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WGUS53 KLSX 302202
FFWLSX
MOC071-099-189-310100-
/O.NEW.KLSX.FF.W.0051.190830T2202Z-190831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
502 PM CDT Fri Aug 30 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in east central Missouri...
Southeastern Franklin County in east central Missouri...
Southwestern St. Louis County in east central Missouri...
* Until 800 PM CDT.
* At 502 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Wildwood, Ballwin, Manchester, Union, Eureka, Ellisville, Pacific,
Valley Park, St. Clair, Byrnes Mill, Clarkson Valley, Gray Summit,
Villa Ridge, High Ridge, Winchester, Parkway, Twin Oaks, House
Springs, Lonedell and Scotsdale.
Additional rainfall amounts of 1-2 inches are possible in the warned
area.
This includes Interstate 44 in Missouri between exits 239 and 269.
This also includes Route 66 State Park, Castlewood State Park, and
Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3824 9095 3846 9105 3864 9061 3858 9050
3843 9053
$$
Gosselin2 follow-up statements
395
WGUS73 KLSX 302236
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
536 PM CDT Fri Aug 30 2019
MOC071-099-189-310100-
/O.CON.KLSX.FF.W.0051.000000T0000Z-190831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson MO-Franklin MO-St. Louis MO-
536 PM CDT Fri Aug 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN JEFFERSON...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN ST.
LOUIS COUNTIES...
At 535 PM CDT, the public reported flash flooding in Eureka
including a foot and half of flowing water on fifth street.
Some locations that will experience flooding include...
Wildwood, Ballwin, Manchester, Union, Eureka, Ellisville, Pacific,
Valley Park, St. Clair, Byrnes Mill, Clarkson Valley, Gray Summit,
Villa Ridge, High Ridge, Winchester, Parkway, Twin Oaks, House
Springs, Lonedell and Scotsdale.
Additional rainfall amounts of 1-2 inches are possible in the warned
area.
This includes Interstate 44 in Missouri between exits 239 and 269.
This also includes Route 66 State Park, Castlewood State Park, and
Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3824 9095 3846 9105 3864 9061 3858 9050
3843 9053
$$
Gosselin883
WGUS73 KLSX 310057
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
757 PM CDT Fri Aug 30 2019
MOC071-099-189-310106-
/O.EXP.KLSX.FF.W.0051.000000T0000Z-190831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson MO-Franklin MO-St. Louis MO-
757 PM CDT Fri Aug 30 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JEFFERSON...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN ST. LOUIS COUNTIES WILL EXPIRE AT 800 PM
CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures
as an areal flood warning remains in effect.
LAT...LON 3824 9095 3846 9105 3864 9061 3858 9050
3843 9053
$$
GosselinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:17 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 30, 3:17 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 317 PM CDT Fri Aug 30 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 317 PM CDT Fri Aug 30 2019 A low amplitude NW flow pattern is continues over the central CONUS. The main item of interest currently is a MCV over central MO that is tracking very slowly east-southeastward and is carrying with it an area of showers with isolated thunderstorms around it. New convection is developing to the south of the MCV where the air has destabilized. A synoptic cold front extended from southern Indiana to just south of Saint Louis City into southwest Missouri. Temperatures ranged from the 60s behind the front to the mid 80s ahead of the front. The latest model guidance tracks the MCV east-southeast through the forecast area into southern IL, not fully exiting until between 06- 12z/Sat late tonight. The MCV will be accompanied by rich moisture through the column of just under 2" PWs along with warm cloud depths of close to 4km. The slow movement of the MCV should ultimately favor localized heavy rainfall potential, especially if it can be tied to thunderstorms. This supports high PoPs and an elevated risk for flooding rainfall through early this evening, with this risk decreasing through the night as thunderstorm potential markedly goes down. Speaking of, a risk for severe weather is also possible, especially for areas south and east of STL metro where higher dewpoints and surface based convection can be initiated but it appears this window for severe storms rapidly closes around sunset or just before. Damaging winds and an isolated tornado possible through early this evening are the main threats. After tonight, rain chances look to linger but should be much more spotty as the cold front pushes further south and any additional disturbances have less moisture/instability to work with to initiate rain. Gradually reduced PoPs on Saturday and into early Sunday morning leading to what should be a dry day finally on Sunday in response to rising heights from the southwest CONUS upper RIDGE. Max temps on Saturday will range from the 70s north/west of STL metro to the low 80s south/east. Min temps tonight and Saturday night are expected to be in the 60s. TES .LONG TERM... (Sunday through Next Friday) Issued at 317 PM CDT Fri Aug 30 2019 Drier weather should finally be seen on Sunday in response to rising H500 heights and surface high pressure in control. High temps on Sunday will be warmer without any real displacement of airmasses because of what should be sunnier skies and no rain, with readings peaking in the 80s. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F most places, save around 100F in STL metro on Tuesday afternoon. A surface cold front looks set to move through on Tuesday night with a brief chance for showers and thunderstorms with a cool high pressure moving in for Wednesday through Friday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1153 AM CDT Fri Aug 30 2019 Area of rain with some imbedded TSRA over central MO is expected to grow this afternoon as it heads east and should affect the STL metro site TAFs by 20z. Best chances for thunder will be on the SE flank of this area of rain with thunder chances really falling off either on the NW half of the anticipated pcpn area or after sundown this evening. Rain chances themselves should really drop by midnight for the STL metro site TAFs as lower CIGs advance into KCOU. For now, have kept the non-VFR CIGs confined to just KCOU, and even have conditions deteriorating to IFR before sunrise Saturday morning there. Otherwise, NE surface winds will veer gradually to E by Saturday. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 3:40 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CDT Fri Aug 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 PM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected into this evening mainly for areas south and southeast of Saint Louis City, including portions of southeast Missouri and southwest Illinois. A few strong to severe storms are possible, with large hail, damaging winds, and isolated tornadoes. Additionally, some of the storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances remain in the forecast through Sunday morning. The chance for thunderstorms returns Tuesday night north of Interstate 70 in association with a cold front dropping through. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until early this evening for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois. TES
In the hours before
Local storm report, Aug 30, 3:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL SULLIVAN 38.22N 91.17W
08/30/2019 E2.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPGLocal storm report, Aug 30, 3:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 NE STANTON 38.31N 91.07W
08/30/2019 U1.00 INCH FRANKLIN MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JPGLocal storm report, Aug 30, 4:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 W ROBERTSVILLE 38.42N 90.86W
08/30/2019 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPGLocal storm report, Aug 30, 4:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 1 N SULLIVAN 38.23N 91.17W
08/30/2019 E2.50 INCH FRANKLIN MO FIRE DEPT/RESCUE
&&
JPGLocal storm report, Aug 30, 4:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 2 W SULLIVAN 38.22N 91.21W
08/30/2019 FRANKLIN MO FIRE DEPT/RESCUE
5-6 BROKEN UTILITY POLES NEAR H AND 185.
TREES AND POWER LINES DOWN.
&&
JPGLocal storm report, Aug 30, 4:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 E WILDWOOD 38.58N 90.64W
08/30/2019 ST. LOUIS MO TRAINED SPOTTER
LARGE BRANCHES DOWN.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:02 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 43 min |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 21 days |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Franklin, Warren | 21 days |
| Aug 30, 11:00 AM CDT | River Flood Warning | LSX | Cole, Osage | 5 days |
| Aug 30, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 43 min |
| Aug 30, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Saint Charles, Warren, Washington | 49 min |
| Aug 30, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 67 min |
| Aug 30, 4:37 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 38 min |
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 46 min |
| Aug 30, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Aug 30, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Aug 30, 5:41 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Aug 30, 5:59 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Aug 30, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.